Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 323, NWS North Platte, NE

August 17, 20144 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2014, 6:39 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2014, 6:39 PM CDT (23:39 UTC)
Expired
Aug 17, 2014, 7:30 PM CDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Custer County, NE, Garfield County, NE, Loup County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:45 PM CDTTSTM WND GST 60Taylor, NEWINDS ESTIMATED AT LEAST 60 MPH WITH NUMEROUS BRANCHES DOWN...ALSO HAD PEA TO DIME SIZE HAIL.
Aug 17, 6:52 PM CDTTSTM WND GST 60Burwell, NE
Aug 17, 7:00 PM CDTTSTM WND DMGSw Burwell, NE80 MPH WINDS WITH 8 INCH DIAMETER TREE BRANCHES DOWN AND AND LOTS OF TREES DOWN.UNCONFIRMED REPORT OF CROP DAMAGE 3-4 MILES SOUTHWEST OF TOWN.
Aug 17, 7:00 PM CDTTSTM WND GST 70Burwell, NETHUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. VERY LOW VISIBILITY IN HEAVY RAIN.
Aug 17, 7:00 PM CDTTSTM WND GST 80Sw Burwell, NE
Aug 17, 7:00 PM CDTNON-TSTM WND GST 80Sw Burwell, NE
Aug 17, 7:02 PM CDTHAIL 1Burwell, NEALONG WITH HAIL, ESTIMATED 70MPH WINDS WHICH KNOCKED DOWN NUMEROUS TREES AND SNAPPED A POWER POLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 2:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS53 KLBF 172339
SVRLBF
NEC041-071-115-183-180030-
/O.NEW.KLBF.SV.W.0323.140817T2339Z-140818T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 730 PM CDT

* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF BURWELL...AND MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  BURWELL...ERICSON...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT
  AREA...DEVERRE AND GABLES.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 98 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4173 9861 4173 9920 4131 9920 4131 9922
      4146 9951 4209 9948 4201 9876
TIME...MOT...LOC 2340Z 281DEG 28KT 4171 9919

HAIL...1.00IN
WIND...70MPH

$$

MARTIN
2 follow-up statements
122 
WWUS53 KLBF 180002
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN AUG 17 2014

NEC041-071-115-183-180030-
/O.CON.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
702 PM CDT SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...EASTERN LOUP...GARFIELD AND NORTHEASTERN CUSTER COUNTIES
UNTIL 730 PM CDT...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELYRIA...AND
MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BURWELL...ERICSON...AND GABLES.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 98 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4173 9861 4173 9920 4131 9920 4131 9922
      4146 9951 4209 9948 4201 9876
TIME...MOT...LOC 0001Z 281DEG 28KT 4168 9898

HAIL...1.00IN
WIND...70MPH

$$

MARTIN
917 
WWUS53 KLBF 180015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT SUN AUG 17 2014

NEC041-115-180025-
/O.CAN.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
CUSTER NE-LOUP NE-
715 PM CDT SUN AUG 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUP AND NORTHEASTERN
CUSTER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4174 9921 4206 9922 4201 9876 4173 9861
TIME...MOT...LOC 0015Z 274DEG 29KT 4175 9896

$$

NEC071-183-180030-
/O.CON.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
GARFIELD NE-WHEELER NE-
715 PM CDT SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER AND GARFIELD COUNTIES UNTIL 730 PM CDT...

AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT HARTSUFF
STATE PARK...AND MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ERICSON AND GABLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4174 9921 4206 9922 4201 9876 4173 9861
TIME...MOT...LOC 0015Z 274DEG 29KT 4175 9896

HAIL...1.00IN
WIND...70MPH

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:56 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 17, 2:56 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SUN AUG 17 2014

.SYNOPSIS...
ISSUED AT 254 PM CDT SUN AUG 17 2014

INVERTED TROUGH ACROSS WESTERN NEBRASKA...WITH A DISTINCT DRY LINE
ACROSS WESTERN NEB. 19Z OB FOR KSNY HAS A 41 DEGREE DEW PT...WHILE
KOGA HAS A 64 DEGREE DEW PT. MEANWHILE AN OUTFLOW BOUNDARY FROM
MORNING S DAKOTA CONVECTION HAS PUSHED ACROSS THE S DAKOTA/NEB
BORDER. CONVECTION STARTING TO FIRE ACROSS CHERRY COUNTY ASSOCIATED
WITH AN UPPER LEVEL DISTURBANCE AIDED BY THE OUTFLOW BOUNDARY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 254 PM CDT SUN AUG 17 2014

CONVECTION THIS AFTERNOON IS THE MAIN CONCERN AS STORMS ARE ALREADY
BEGINNING TO FIRE ACROSS CHERRY COUNTY. ALSO SOME LIGHT SHOWER
ACTIVITY ACROSS BOYD AND HOLT COUNTY. THE N CENTRAL ACTIVITY WILL
QUICKLY PUSH EAST INTO NE NEB...HOWEVER EXPECT THE CHERRY COUNTY
ACTIVITY TO CONTINUE TO EXPAND SOUTHWARD AS IT DRIFTS EAST. CAPE
VALUES OF 3000 TO 3500 J/KG WITH 40 KTS OF SHEAR SHOULD RESULT IN
SOME SCATTERED SEVERE THUNDERSTORMS...SVR THUNDERSTORM WATCH ALREADY
IN EFFECT. CONCERN WILL BE HOW FAR SOUTH THE ACTIVITY WILL BUILD.
TEMPS HAVE SOARED INTO THE LOWER 90S AND DEW PTS AROUND 60 TO THE
LOWER 60S FOR SW NEB...ALTHOUGH BETTER UPPER LEVEL SUPPORT REMAINS
FURTHER NORTH. LAPS SUGGEST LITTLE TO NO CAP AND VISIBLE SAT SHOWING
SOME CU DEVELOPING. EXPECT AS LEAST SOME ISOLD ACTIVITY...SIMILAR TO
YESTERDAY EVENING...ALTHOUGH IT MAY BE SHORT LIVED. ALL ACTIVITY
WILL MOVE EAST AND EXIT LATE TONIGHT. CANNOT RULE OUT SOME LINGERING
EARLY IN THE MORNING ACROSS THE FAR EASTERN ZONES...HOWEVER LOW POPS
AS HIGHER PROB OF IT EXITING BY 12Z. LOWS TRICKY AS CONVECTION WILL
AID IN COOLING ALTHOUGH HIGHER DEW PTS WILL LIMIT THE COOLING. HAVE
FOLLOWED CLOSE TO GUIDANCE WHICH IS MID 50S WEST TO MID 60S IN THE
EAST. BY TOMORROW MID MORNING SKIES WILL BE CLEARING AND HIGHS
SHOULD PUSH BACK INTO THE LOWER 90S ACROSS SW NEB...AND THE MID 80S
ACROSS THE NORTH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 254 PM CDT SUN AUG 17 2014

LOW LEVEL FLOW MONDAY NIGHT CREATES A MOIST TRAJECTORY FROM WEST
TEXAS...ALONG THE HIGH PLAINS OF NEW MEXICO AND COLORADO...INTO
SOUTHWEST NEBRASKA. MOISTURE THEN CONVERGES ALONG A SURFACE BOUNDARY
NEAR THE NEBRASKA-KANSAS BORDER AND INCREASES THE PRECIPITABLE WATER
TO 1.25-1.50 INCHES. WITH SURFACE BASED CAPE OF 1500-2500J/KG AND
DEEP BULK SHEAR OF 35-40KT...STRONG STORMS ARE EXPECTED TUESDAY
AFTERNOON AND EVENING AND THERE IS SOME POTENTIAL FOR SEVERE STORM
DEVELOPMENT. HOWEVER...WITH THE CONSIDERABLE UNCERTAINTY
INVOLVED...SEVERE WORDING WILL NOT BE INCLUDED IN THE FORECAST GRID
SET.

HIGH PRECIPITABLE WATER VALUES CONTINUE IN PLACE THROUGH WEDNESDAY
WHEN A WEAK FRONT SAGS SOUTH. THUS...THUNDERSTORMS ARE POSSIBLE
AGAIN WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY IN CENTRAL AND
NORTH CENTRAL NEBRASKA.

A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS
ANOTHER SURFACE BOUNDARY COMES OFF THE HIGH PLAINS AND THROUGH
CENTRAL AND WESTERN NEBRASKA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1259 PM CDT SUN AUG 17 2014

GENERALLY VRF CONDITIONS OVER THE NEXT 24 HOURS. A WEAK COLD FRONT
WILL PUSH ACROSS THE AREA THIS AFTERNOON/EVENING WHICH WILL
PRODUCE SOME SCT THUNDERSTORMS. THE BROKEN LINE WILL DEVELOP
ACROSS WESTERN NEBRASKA THIS AFTERNOON AND PUSH EAST THROUGH THE
EVENING HOURS. HIGHER CONFIDENCE IN IMPACT ACROSS NORTHERN
NEBRASKA AND INCLUDED A TEMPO GROUP FOR KVTN. FURTHER SOUTH LIFT
NOT AS GREAT AND COVERAGE LESS CERTAIN...THUS ONLY INCLUDING A
VCTS AT THIS TIME. BEHIND THE FRONT WILL BE MOSTLY CLEAR SKIES AND
LIGHT WINDS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...SPRINGER
AVIATION...MASEK
Hazardous weather outlook, Aug 17, 3:59 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN AUG 17 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-182100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
359 PM CDT SUN AUG 17 2014 /259 PM MDT SUN AUG 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA. SEVERE STORMS ARE POSSIBLE...GENERALLY
ALONG AND NORTHEAST OF A MERRIMAN TO NORTH PLATTE LINE. AT THIS
TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE
THREATS THIS EVENING...TRANSITIONING TO A WIND THREAT OVERNIGHT AS
THE ACTIVITY MOVES EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT AND THEN AGAIN FROM FRIDAY THROUGH SATURDAY NIGHT. AT THIS
TIME...THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Aug 17, 6:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     BREWSTER                41.94N 99.87W
08/17/2014  E60 MPH          BLAINE             NE   PUBLIC

            PUBLIC ESTIMATED 60 MPH WINDS AND PENNY SIZE HAIL ALONG
            WITH TORRENTIAL RAINFALL WITH VISIBILITIES NEAR ZERO.

&&

MASEK
Local storm report, Aug 17, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     7 NE BROWNLEE           42.36N 100.53W
08/17/2014  M57 MPH          CHERRY             NE   DEPT OF HIGHWAYS

            DEPARTMENT OF ROADS AUTOMATED GAGE RECORDED A SUSTAINED
            WIND OF 57 MPH...OBSERVATION DID NOT REPORT A PEAK GUST.

&&

MASEK
Local storm report, Aug 17, 6:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     6 SW ALMERIA            41.77N 99.62W
08/17/2014  E60 MPH          LOUP               NE   TRAINED SPOTTER

            SOME TREE DAMAGE AND LOST POWER. ALSO PEA TO DIME SIZE
            HAIL.

&&

MOLDAN
Special weather statement, Aug 17, 6:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SUN AUG 17 2014

NEZ026-036>038-180015-
BLAINE NE-CUSTER NE-LOGAN NE-MCPHERSON NE-
626 PM CDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCPHERSON...LOGAN...
NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL 715 PM
CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ANSELMO TO 7 MILES SOUTHWEST OF CALLAWAY.  THESE STORMS WERE NEARLY
STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 130.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 239 AND 253.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 207 AND 266.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 18 AND 26.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MARTIN
Local storm report, Aug 17, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     8 W ALMERIA             41.83N 99.70W
08/17/2014  E60 MPH          BLAINE             NE   LAW ENFORCEMENT

            WINDS KNOCKED DOWN POWER POLES AND TREES. GOLF BALL SIZE
            HAIL ALSO KNOCKED OUT CAR WINDOWS.

&&

MOLDAN
Local storm report, Aug 17, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN AUG 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     9 ENE ELSMERE           42.21N 100.02W
08/17/2014                   BROWN              NE   CO-OP OBSERVER

            COOP OBSERVER REPORTED 8 INCH TREE BRANCHES DOWN AND
            ESTIMATED WINDS TO BE AROUND 60 MPH...ALSO HAD PEA TO
            NICKEL SIZE HAIL.

0630 PM     HEAVY RAIN       9 ENE ELSMERE           42.21N 100.02W
08/17/2014  M2.00 INCH       BROWN              NE   CO-OP OBSERVER

            MOST OF THE RAINFALL OCCURRED DURING A 45 MINUTE PERIOD.

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:36 PM CDTSevere Thunderstorm WarningLBFCherry24 min
Aug 17, 2:58 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Aug 17, 3:02 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Aug 17, 3:40 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Aug 17, 3:43 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Aug 17, 4:14 PM CDTSevere Thunderstorm WarningLBFCherry46 min
Aug 17, 4:26 PM CDTSevere Thunderstorm WarningLBFCherry36 min
Aug 17, 4:41 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Logan, Thomas49 min
Aug 17, 5:28 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Logan, Loup and 1 more47 min
Aug 17, 6:00 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup45 min
Aug 17, 6:42 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.